What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 4, 5:20 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 4, 5:20 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
620 PM CDT Fri Apr 4 2025
...New AVIATION...
.SHORT TERM...
(This evening through Saturday Night)
Issued at 244 PM CDT Fri Apr 4 2025
Tornado Watch 113 has been issued through 9 PM tonight, taking in
a good majority of our CWA mostly in western and northern zones
while also adding a few more counties down across lower East TX
over the past hour following the initial watch issuance at 1 PM.
The current regional radar reflects why that decision was made as
thunderstorms have rapidly fired just west of our East TX counties
near Paris southward to Corsicana. These storms will continue to
move into an increasingly volatile environment very conducive for
additional strengthening with supercell structures already evident
at this early stage.
Farther east of the current severe convection, weak capping aloft
continues to inhibit additional development across our region attm
as indicated by our 18Z sounding. However, that is not likely to
last much longer as further cap erosion is expected mid to late
afternoon. Rapid destabilization is being aided by robust heating
at the sfc with decent breaks in the cloud cover east of the cold
front which remains just west of our region. The current batch of
severe and tornado warned storms are generally riding the axis of
instability along and just east of the boundary. Additional severe
storms are likely farther east over the next several hours within
our Tornado Watch area. Aside from the increasing concern of some
high-end and potentially long-track tornadoes, very large hail in
excess of 2 inches along with damaging wind gusts of 70 mph will
be possible with these supercell thunderstorms. This is especially
true within the Moderate Risk area covering much of NE TX, SE OK
and SW Arkansas.
The severe/tornado threat may extend even later into this evening
than the current 9 PM Tornado Watch expiration so cannot rule out
additional time extensions and/or new watch products altogether.
After midnight and into the pre-dawn hours on Saturday morning,
we should finally see a downward trend in convection. However,
that will be short-lived as additional forcing aloft will quickly
fill the void across TX as the upper-level trough ejects into West
TX around or shortly after daybreak. The trough ejection will help
to propel the cold front into our region with strong to severe
convection expected to become more widespread across the entire
region through the day on Saturday. All modes will continue to be
in play throughout the duration of the event late Saturday before
gradually diminishing from west to east through Saturday evening
and overnight into early Sunday morning. This also includes the
threat of heavy rainfall and flash flooding, especially within the
current Flood Watch area which runs through early Sunday morning.
Beyond that, our attention will turn to hydrologic response as we
still anticipate some river flooding across many of our northern
river basins in SE OK, SW AR and NE TX. In fact, some moderate to
possibly major flooding could occur within some of these basins
where the heaviest rainfall is expected over the next 24-36 hours.
/19/
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 244 PM CDT Fri Apr 4 2025
Even as the cold front pushes eastward toward the MS River by
sunrise Sunday morning, some lingering light convection will be
possible as the upper-level trough continues to lag behind the
front. However, this should eventually wrap up by the afternoon
with clouds lingering through the remainder of the day Sunday.
Post-frontal temperatures will drop off rapidly with afternoon
highs on Sunday generally ranging through the 50s to lower 60s.
In addition, expect breezy conditions with gusty NW winds in the
wake of the cold front. Suffice it say, this will be in stark
contrast to recent temperatures we have observed throughout this
week.
A dry and pleasant forecast will finally resume for next week,
albeit continued cool with below normal temperatures through at
least Wednesday morning. Overnight lows will range from the mid
30s to mid 40s from early to mid week while afternoon highs will
gradually moderate back into the 60s and lower 70s on Monday and
Tuesday. Beyond that, look for a warming trend to commence from
mid to late week with temperatures returning to near seasonal
averages with dry conditions expected through the remainder of
the week.
/19/
&&
.AVIATION...
(00Z TAFS)
Issued at 610 PM CDT Fri Apr 4 2025
Main hazard in the immediate short-term remains the threat of
ongoing tornadic supercell thunderstorms across the northern
airspace, with the immediate TSRA hazard approaching the KTXK
terminal over the next hour. This supercell has a history of
producing a tornado and is continuing to the NE, moving out of the
NETX airspace, into the SWAR airspace. Training TSRA hazards
meanwhile continue in a line from KTYR east to KTXK, and will
continue to so through the overnight period. Hi-res guidance
continues to support TSRA/SHRA through the TAF period, with a
general eastward progression through the period, moving through
ETX, SWAR the NWLA airspace vicinity through 06/00z. Hazards
include, but not limited to, the risk of tornadoes through the
afternoon period, strong wind gust, heavy rain, hail and frequent
lightning. Low cloud bases will prevail through the period as
BKN/OVC continues ahead of the boundary.
KNAPP
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 229 AM CDT Fri Apr 4 2025
Spotter activation will be needed today and this evening across
East TX, Southeast Oklahoma, Southwest AR, and Northwest LA for
the potential for severe thunderstorms and flash flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 80 52 58 / 70 100 70 20
MLU 74 84 55 62 / 20 90 100 20
DEQ 56 64 43 53 / 100 100 80 30
TXK 65 74 49 56 / 90 100 70 20
ELD 69 80 49 57 / 60 100 90 30
TYR 60 69 46 54 / 90 100 40 10
GGG 64 74 47 54 / 80 100 60 10
LFK 70 79 49 57 / 50 100 50 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
070>073.
LA...None.
OK...Flood Watch through Sunday morning for OKZ077.
TX...Flood Watch through Sunday morning for TXZ096-097-108>112.
&&
SHORT TERM...19
LONG TERM....19
AVIATION...53In the hours before
Special weather statement, Apr 4, 5:25 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
625 PM CDT Fri Apr 4 2025
TXZ110>112-125-126-137-138-050000-
Upshur TX-Gregg TX-Harrison TX-Cass TX-Camp TX-Marion TX-Morris TX-
625 PM CDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN MARION...SOUTHWESTERN
CASS...NORTHWESTERN HARRISON...EASTERN UPSHUR...SOUTHERN MORRIS...
SOUTHEASTERN CAMP AND NORTHWESTERN GREGG COUNTIES THROUGH 700 PM
CDT...
At 625 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 9 miles north of Gilmer to
near Gladewater. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Diana, Warren City, Holly Springs, Daingerfield, Jenkins, Lafayette,
Ore City, West Mountain, Center Point, Harleton, Union Grove, East
Mountain, Lone Star, Cedar Springs, Hughes Springs, Avinger,
Gladewater, Clarksville City, White Oak, and Longview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Texas.
&&
LAT...LON 3312 9461 3268 9451 3253 9494 3292 9491
TIME...MOT...LOC 2325Z 224DEG 30KT 3287 9490 3257 9492
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 4, 5:42 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
642 PM CDT Fri Apr 4 2025
ARZ050-051-059-OKZ077-TXZ096-050045-
Howard AR-Sevier AR-Little River AR-McCurtain OK-Red River TX-
642 PM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER...WESTERN HOWARD...SOUTHEASTERN MCCURTAIN AND
EAST CENTRAL RED RIVER COUNTIES THROUGH 745 PM CDT...
At 642 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Idabel, or 18 miles northeast of Clarksville, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bokhoma, Eagletown, Moon, Cerrogordo, De Queen, Harris, Geneva,
Goodwater, Shinewell, Haworth, America, Gillham, Horatio, West Line,
Bryarly, West Otis, and Idabel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.
&&
LAT...LON 3429 9422 3407 9414 3368 9469 3370 9474
3365 9475 3361 9480 3374 9496 3428 9447
3419 9447 3419 9425 3427 9424 3427 9426
3429 9426
TIME...MOT...LOC 2342Z 228DEG 32KT 3375 9479
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
16Local storm report, Apr 4, 5:46 PM CST, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
646 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM Flash Flood Pittsburg 33.00N 94.97W
04/04/2025 Camp TX Law Enforcement
Flooding on South Texas Street in Pittsburg.
&&
MMLocal storm report, Apr 4, 5:50 PM CST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
650 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Flash Flood Gilmer 32.73N 94.95W
04/04/2025 Upshur TX Law Enforcement
Water over roads in Gilmer.
&&
MMLocal storm report, Apr 4, 5:52 PM CST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
652 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tornado 6 W Gilmer 32.75N 95.05W
04/04/2025 Upshur TX Storm Chaser
Photo of destroyed residence in the Kelsey
community along State Highway 154.
&&
20Local storm report, Apr 4, 6:43 PM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
743 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Tornado 1 NNW Lone Star 32.95N 94.72W
04/04/2025 Morris TX Local Official
Trees snapped, overturned cars, and
additional damage near the Lakeview Baptist
Assembly in Lone Star.
&&
20NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256596, 1256600, 1256598, 1256603, 1256616, 1256628, 1256636, 1256642, 1256652, 1256658, 1256659, 1256664, 1256672, 1256668, 1256666, 1256674, 1256676, 1256680.